Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at May 14, 2018, 8:21 AM CDT for Rock County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 8:21 AM CDT (13:21 UTC)
- Expired
- May 14, 2018, 9:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188
WWUS83 KMKX 141321
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
821 AM CDT MON MAY 14 2018
WIZ063-064-068>070-141400-
Green-Walworth-Rock-Jefferson-Dane-
821 AM CDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREEN...
NORTHWESTERN WALWORTH...NORTHERN ROCK...SOUTHEASTERN DANE AND
SOUTHERN JEFFERSON COUNTIES...
At 821 AM CDT, a strong thunderstorm was located near Evansville,
moving east at 60 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Janesville, Fitchburg, Whitewater, Stoughton, Fort Atkinson, Oregon,
Milton, Edgerton, Evansville, Palmyra, Brooklyn, Footville, Lake
Koshkonong, Richmond, Fulton, Rome, La Grange, Albion, Hebron and
Magnolia.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4280 8956 4295 8942 4300 8854 4284 8854
4284 8852 4273 8852 4265 8930
TIME...MOT...LOC 1321Z 264DEG 51KT 4281 8923
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at May 14, 6:11 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 14, 6:11 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 611 AM CDT Mon May 14 2018 .UPDATE...Showers and storms continue to slowly diminish across the area as the MCS dives southward through northern IL. Lingering 850H frontogenetical forcing may allow a few more showers or storms to spread back into parts of southern WI during the morning. && .AVIATION(12Z TAFS)...Showers and t-storms continue to slowly diminish across the southern half of the CWA. This trend will continue but a few showers and isolated storms may spread back into the area through mid-morning. Ceilings will mostly be in the MVFR range or less for a time and some areas may linger with the low clouds for much of the period. More showers and storms are expected later this afternoon and tonight. && .PREV DISCUSSION... (Issued 304 AM CDT Mon May 14 2018) SHORT TERM... TODAY AND TONIGHT - Confidence...Medium. Ongoing convection will continue through the early morning, then diminish as low level frontogenetical forcing slides off to the southeast. Lightning and brief heavy rainfall has been main concerns. Fortunately, convection has been progressive and higher rainfall rate areas have remained smaller, and not lined up over the same area. Wl need to watch for urban flood risk however into the early morning along with hail approaching 1". Short term guidance showing outflow boundary/frontal boundary lingering over far northern IL today. Trend has been for this boundary likely acting as the focus for more convection. Light south winds look to usher surface dewpoints into the upper 50s to lower 60s this aftn. As a result, MUcape values increase to 1500-2500 j/kg as the next in a series of weak ridge-ridger mid-level waves passes across southern WI/northern IL. Precipitable water values will remain 150-200 percent of normal. However better chance for aftn/eve convection to line up over southern tier of counties from LaFayette to Racine/Kenosha. These areas have not received as much rainfall over past several days. Due to this and uncertainty with regard to location of later convection, held off on issuing Areal Flood Watch but will reissue Hydrologic Outlook. LONG TERM... Tuesday... Forecast confidence is medium. Showers and thunderstorms will diminish from north to south Tuesday morning as a cold front tracks through the area. Steady northeast winds are expected Tuesday afternoon. This will keep lakeshore areas cooler in the lower/mid 60s while inland areas should be able to manage lower/mid 70s before that front pushes through. Wednesday through Friday... Forecast confidence is high. Dry high pressure will settle over southern Wisconsin on Wednesday and persist through Friday. Light winds Wednesday will allow for a lake breeze. So expect cooler but pleasant highs around 70 near the lake and highs around 80 inland. A steadier easterly breeze will bring temps down a notch farther inland, but it will still be a nice day with plenty of sunshine. Return flow around the high will ensue over southern WI Friday afternoon. The GFS is showing some instability with limited moisture over southwest WI, so we kept a slight chance for showers in there. Friday night through Monday... Forecast confidence is medium. It will be another wet weekend for southern WI. Showers and thunderstorms are expected just ahead of and along a cold front that will slide from northwest WI Sat morning to far southeast WI by late Saturday night. The GFS lingers the precip longer over southern WI than the ECWMF, so there is still uncertainty about rainfall amounts that far out. The weather looks quiet for Monday but it looks wet over the Midwest for the middle of next week. AVIATION(09Z TAFS)...Scattered convection to gradually diminish through mid-morning with areas of MVFR and lower ceilings and vsbys in storms. Expect ceilings to rise, possibly to VFR levels later today, but more storms are likely later today into tonight with associated lower ceilings and vsbys. Light winds and high low level moisture will also result in patchy fog. MARINE...Winds to remain light and variable through tonight. Cold front will sag south across the near shore waters on Tuesday resulting in northeast winds and waves picking up. Winds and waves look to remain below Small Craft threshold at this point. Besides periods of thunderstorms and small potential for severe activity, lighter winds and higher dewpoint air over the cool lake waters will likely produce areas of fog. Fog may become dense at times. HYDROLOGY...Ongoing convection remaining progressive with smaller areas of higher rainfall rates. Fortunate as initial bout of convection moved across area that has received 1 to 3 inches of rain in last several days from south of Lone Rock to Madison and south side of Milwaukee. Rainfall has remained less than one half inch most areas. This convection to continue into the early morning, then begin to diminish. Focus expected to shift into southern tier of counties. More convection likely this afternoon and tonight across far southern WI/northern Il, but expected to remain scattered at this point with focus across southern tier of counties where recent rainfall has not been as heavy. However uncertainty regarding where this activity may set up across southern WI. Will reissue ESF and hold off on Areal Flood Watch for now. Wl be watching rapid response rivers in southeast WI this morning for rapid river rises. Otherwise, Fox River in Green Lake county wl remain in minor flood with some locations on the Rock River likely reaching minor flooding over next few days. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...MBK Today/Tonight and Aviation/Marine...MBK Tuesday THROUGH Sunday...MBK
Hazardous weather outlook, May 14, 3:38 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 338 AM CDT Mon May 14 2018 WIZ046-047-051-052-056>060-062>072-150845- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 338 AM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Numerous thunderstorms along and south of a line from Lone Rock to Milwaukee will diminish early this morning. They may produce hail up to one inch and brief heavy rainfall. The rainfall may cause localized urban and rural flooding. More thunderstorms are expected this afternoon and tonight, mostly along and south of a Lone Rock to Madison to Milwaukee line. A few storms may produce large hail and damaging winds. These thunderstorms will also produce heavy rain, which may affect some of the same areas that have seen significant amounts of rainfall over the last week. Should this take place, a localized urban and rural flooding threat may develop. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The chance for thunderstorms continues into Tuesday morning. May rivers will remain elevated through the week, with some locations exceeding flood stage. Those with interests along the rivers are encouraged to follow the latest river forecasts and flood warnings. Thunderstorm chances will return by next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ643>646-150845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 338 AM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight Periods of thunderstorms will affect the near shore waters this morning and again later this afternoon and tonight. A few storms may produce damaging winds and large hail. Areas of fog may become dense at times with visibilities less than one mile. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms Tuesday morning along with the potential for dense fog. Thunderstorms will again be possible by next weekend. www.weather.gov/mkx MBK
In the hours before
Special weather statement, May 14, 3:25 AM CDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
325 AM CDT MON MAY 14 2018
WIZ062-063-068-140900-
Green-Iowa-Dane-
325 AM CDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREEN...
SOUTHEASTERN IOWA AND SOUTHWESTERN DANE COUNTIES...
At 324 AM CDT, a strong thunderstorm was located near Dodgeville,
moving east at 40 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Western Madison, Middleton, Verona, Mount Horeb, Belleville, New
Glarus, Blanchardville, Barneveld, Blue Mounds, Dayton, Ridgeway,
Hollandale, Pine Bluff and Mount Vernon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4297 9011 4309 8955 4282 8951 4281 9004
4282 9012
TIME...MOT...LOC 0824Z 261DEG 34KT 4291 9003
MRCSpecial weather statement, May 14, 7:23 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
723 AM CDT MON MAY 14 2018
WIZ062-063-067-068-141300-
Green-Lafayette-Iowa-Dane-
723 AM CDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT LAFAYETTE...NORTHWESTERN
GREEN...SOUTHEASTERN IOWA AND SOUTHWESTERN DANE COUNTIES...
At 723 AM CDT, a strong thunderstorm was located near Belmont, or 7
miles west of Darlington, moving northeast at 60 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Mount Horeb, Mineral Point, Darlington, New Glarus, Shullsburg,
Belmont, Argyle, Blanchardville, Lamont, Hollandale, Platte Mounds,
Mount Vernon, Yellowstone Lake St Park and Leslie.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4305 8967 4280 8953 4251 9031 4273 9043
4278 9043
TIME...MOT...LOC 1223Z 246DEG 54KT 4272 9026
MBKSpecial weather statement, May 14, 7:53 AM CDT, 28 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 753 AM CDT MON MAY 14 2018 WIZ062-063-067>069-141330- Green-Lafayette-Iowa-Rock-Dane- 753 AM CDT MON MAY 14 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAFAYETTE... GREEN...NORTHWESTERN ROCK AND SOUTHEASTERN DANE COUNTIES... At 752 AM CDT, a strong thunderstorm was located near Argyle, or 11 miles northwest of Monroe, moving east at 55 mph. Dime size hail is possible with this storm. Locations impacted include... Fitchburg, Stoughton, Oregon, Evansville, Belleville, New Glarus, Brooklyn, Monticello, Albany, Argyle, Blanchardville, Footville, Fulton, Magnolia, Dayton, Cooksville and Jordan Center. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4262 8983 4280 8993 4301 8918 4266 8909 TIME...MOT...LOC 1252Z 252DEG 47KT 4274 8978 MBK
Special weather statement, May 14, 8:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
821 AM CDT MON MAY 14 2018
WIZ063-064-068>070-141400-
Green-Walworth-Rock-Jefferson-Dane-
821 AM CDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREEN...
NORTHWESTERN WALWORTH...NORTHERN ROCK...SOUTHEASTERN DANE AND
SOUTHERN JEFFERSON COUNTIES...
At 821 AM CDT, a strong thunderstorm was located near Evansville,
moving east at 60 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Janesville, Fitchburg, Whitewater, Stoughton, Fort Atkinson, Oregon,
Milton, Edgerton, Evansville, Palmyra, Brooklyn, Footville, Lake
Koshkonong, Richmond, Fulton, Rome, La Grange, Albion, Hebron and
Magnolia.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4280 8956 4295 8942 4300 8854 4284 8854
4284 8852 4273 8852 4265 8930
TIME...MOT...LOC 1321Z 264DEG 51KT 4281 8923
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:44 AM CDT | Special Weather Statement | MKX | Jefferson | 31 min |
| May 14, 1:13 AM CDT | Special Weather Statement | MKX | Waukesha | 47 min |
| May 14, 1:23 AM CDT | Special Weather Statement | MKX | Walworth | 37 min |
| May 14, 2:19 AM CDT | Special Weather Statement | MKX | Racine | 26 min |
| May 14, 3:25 AM CDT | Special Weather Statement | MKX | Iowa | 35 min |
| May 14, 4:34 AM CDT | River Flood Warning | MKX | Waukesha | 6 hr |
| May 14, 7:23 AM CDT | Special Weather Statement | MKX | Lafayette | 37 min |
| May 14, 7:53 AM CDT | Special Weather Statement | MKX | Green | 37 min |
| May 14, 8:54 AM CDT | Special Weather Statement | MKX | Waukesha | 36 min |
| May 14, 9:53 AM CDT | River Flood Warning | MKX | Racine | 59 hr |
| May 14, 10:03 AM CDT | River Flood Warning | MKX | Kenosha | 6 days |
| May 14, 10:37 AM CDT | River Flood Watch | MKX | Jefferson, Rock | 18 hr |
| May 14, 10:37 AM CDT | River Flood Watch | MKX | Racine | 26 hr |
| May 14, 10:37 AM CDT | River Flood Watch | MKX | Jefferson | 18 hr |
| May 14, 10:50 AM CDT | Marine Dense Fog Advisory | MKX | 16 hr | |
| May 14, 6:56 PM CDT | Special Weather Statement | MKX | Kenosha | 34 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.